×

zbMATH — the first resource for mathematics

On a well-balanced high-order finite volume scheme for shallow water equations with topography and dry areas. (English) Zbl 1126.76036
Summary: We present a finite volume scheme for solving shallow water equations with source term due to the bottom topography. The scheme has the following properties: it is high-order accurate in smooth wet regions, it correctly solves situations where dry areas are present, and it is well-balanced. The scheme is developed within a general nonconservative framework, and it is based on hyperbolic reconstructions of states. The treatment of wet/dry fronts is carried out by solving specific nonlinear Riemann problems at the corresponding intercells.

MSC:
76M12 Finite volume methods applied to problems in fluid mechanics
76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
86A05 Hydrology, hydrography, oceanography
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Artebrandt, R.; Schroll, H.J., Limiter-free third order logarithmic reconstruction, SIAM J. sci. comput., 28, 359-381, (2006) · Zbl 1141.65376
[2] Audusse, E.; Bouchut, F.; Bristeau, M.-O.; Klein, R.; Perthame, B., A fast and stable well-balanced scheme with hydrostatic projection for shallow water flows, SIAM J. sci. comput., 25, 2050-2065, (2004) · Zbl 1133.65308
[3] Bale, D.S.; LeVeque, R.J.; Mitran, S.; Rossmanith, J.A., A wave propagation method for conservation laws and balance laws with spatially varying flux functions, SIAM J. sci. comput., 24, 955-978, (2002) · Zbl 1034.65068
[4] Bermúdez, A.; Vázquez, M.E., Upwind methods for hyperbolic conservation laws with source terms, Comput. fluids, 23, 1049-1971, (1994) · Zbl 0816.76052
[5] F. Bouchut, Nonlinear Stability of Finite Volume Methods for Hyperbolic Conservation Laws and Well-Balanced Schemes for Sources, Birkäuser, 2004. · Zbl 1086.65091
[6] Brufau, P.; Vázquez, M.E.; García, P., A numerical model for the flooding and drying of irregular domains, Int. J. numer. meth. fluids, 39, 247-275, (2002) · Zbl 1094.76538
[7] Buffard, T.; Gallouët, T.; Hérard, J.-M., A sequel to a rough Godunov scheme: application to real gases, Comput. fluids, 29, 813-847, (2000) · Zbl 0961.76048
[8] Castro, M.; Gallardo, J.M.; Parés, C., High order finite volume schemes based on reconstruction of states for solving hyperbolic systems with nonconservative products. applications to shallow water systems, Math. comput., 75, 1103-1134, (2006) · Zbl 1096.65082
[9] Castro, M.J.; González, J.M.; Parés, C., Numerical treatment of wet/dry fronts in shallow flows with a modified roe scheme, Math. mod. meth. appl. sci., 16, (2006) · Zbl 1136.65330
[10] Castro, M.J.; Ferreiro, A.; García, J.A.; González, J.M.; Macías, J.; Parés, C.; Vázquez-Cendón, M.E., On the numerical treatment of wet/dry fronts in shallow flows: application to one-layer and two-layers systems, Math. comput. mod., 42, 419-439, (2005) · Zbl 1121.76008
[11] Dal Maso, G.; LeFloch, Ph.; Murat, F., Definition and weak stability of nonconservative products, J. math. pures appl., 74, 483-548, (1995) · Zbl 0853.35068
[12] Dubois, F., Partial Riemann problems, boundary conditions and gas dynamics, (), 16-77
[13] Gallouët, T.; Hérard, J.-M.; Seguin, N., Some approximate Godunov schemes to compute shallow-water equations with topography, Comput. fluids, 32, 479-513, (2003) · Zbl 1084.76540
[14] Gosse, L., A well-balanced flux-vector splitting scheme designed for hyperbolic systems of conservation laws with source terms, Comput. math. appl., 39, 135-159, (2000) · Zbl 0963.65090
[15] Gottlieb, S.; Shu, C.-W., Total variation diminishing runge – kutta schemes, Math. comput., 67, 73-85, (1998) · Zbl 0897.65058
[16] Greenberg, J.M.; LeRoux, A.Y., A well-balanced scheme for the numerical processing of source terms in hyperbolic equations, SIAM J. numer. anal., 33, 1-16, (1996) · Zbl 0876.65064
[17] Harten, A.; Hyman, J.M., Self-adjusting grid methods for one-dimensional hyperbolic conservation laws, J. comput. phys., 50, 235-269, (1983) · Zbl 0565.65049
[18] Harten, A.; Engquist, B.; Osher, S.; Chakravarthy, S., Uniformly high order essentially non-oscillatory schemes III, J. comput. phys., 71, 231-303, (1987) · Zbl 0652.65067
[19] Jiang, G.; Shu, C.-W., Efficient implementation of weighted ENO schemes, J. comput. phys., 126, 202-228, (1996) · Zbl 0877.65065
[20] Kawahara, M.; Umetsu, T., Finite element method for moving boundary problems in river flow, Int. J. numer. meth. fluids, 6, 365-386, (1986) · Zbl 0597.76014
[21] P.G. LeFloch, Shock waves for nonlinear hyperbolic systems in nonconservative form, Institute for Math. and its Appl., Minneapolis, Preprint 593, 1989.
[22] LeVeque, R.J., Balancing source terms and flux gradients in high-resolution Godunov methods: the quasi-steady wave-propagation algorithm, J. comput. phys., 146, 346-365, (1998) · Zbl 0931.76059
[23] Liu, X.D.; Osher, S.; Chan, T., Weighted essentially nonoscillatory schemes, J. comput. phys., 115, 200-212, (1994) · Zbl 0811.65076
[24] Marquina, A., Local piecewise hyperbolic reconstructions for nonlinear scalar conservation laws, SIAM J. sci. comput., 15, 892-915, (1994) · Zbl 0805.65088
[25] Munz, C.-D., A tracking method for gas flow into vacuum based on the vacuum Riemann problem, Math. methods appl. sci., 17, 597-612, (1994) · Zbl 0803.76074
[26] Noelle, S.; Pankratz, N.; Puppo, G.; Natvig, J.R., Well-balanced finite volume schemes of arbitrary order of accuracy for shallow water flows, J. comput. phys., 213, 474-499, (2006) · Zbl 1088.76037
[27] Parés, C.; Castro, M., On the well-balanced property of roe’s method for nonconservative hyperbolic systems. applications to shallow water systems, Esaim: m2an, 38, 821-852, (2004) · Zbl 1130.76325
[28] Roe, P.L., Approximate Riemann solvers, parameter vectors and difference schemes, J. comput. phys., 43, 357-371, (1981) · Zbl 0474.65066
[29] Schroll, H.J.; Svensson, F., A bi-hyperbolic finite volume method on quadrilateral meshes, J. sci. comput., 26, 237-260, (2006) · Zbl 1203.76096
[30] Serna, S., A class of extended limiters applied to piecewise hyperbolic method, SIAM J. sci. comput., 28, 123-140, (2006) · Zbl 1107.65339
[31] Shu, C.-W.; Osher, S., Efficient implementation of essentially non-oscillatory shock capturing schemes, J. comput. phys., 77, 439-471, (1998) · Zbl 0653.65072
[32] Thacker, W.C., Some exact solutions to the nonlinear shallow-water wave equations, J. fluid mech., 107, 499-508, (1981) · Zbl 0462.76023
[33] Toro, E.F., Shock-capturing methods for free-surface shallow flows, (2001), John Wiley & Sons · Zbl 0996.76003
[34] Toumi, I., A weak formulation of roe’s approximate Riemann solver, J. comput. phys., 102, 360-373, (1992) · Zbl 0783.65068
[35] Vukovic, S.; Sopta, L., ENO and WENO schemes with the exact conservation property for one-dimensional shallow water equations, J. comput. phys., 179, 593-621, (2002) · Zbl 1130.76389
[36] Xing, Y.; Shu, C.-W., High order finite difference WENO schemes with the exact conservation property for the shallow water equations, J. comput. phys., 208, 206-227, (2005) · Zbl 1114.76340
[37] Xing, Y.; Shu, C.-W., High order well-balanced finite volume WENO schemes and discontinuous Galerkin methods for a class of hyperbolic systems with source terms, J. comput. phys., 214, 567-598, (2006) · Zbl 1089.65091
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.